# SDR CA040322005

- Difficulty date: March 10, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Cessna 182Q
- Aircraft time: 8,611 hours
- Engine: Cont O470U
- Propeller: Mcauly C2A34C204
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103493504
- Part serial: J269403FR
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: D

## Discrepancy

(CAN) THE LT MAGNETO FAILED OPERATIONAL MAGNETO CHECK DURING PRE FLIGHT RUN-UP. AT TIMES THE RPM WAS NOTED TO HAVE DROPPED BY 200. DURING SUBSEQUENT TROUBLESHOOTING IT WAS NOTED THAT THE MAGNETO DROP WAS WELL WITHIN LIMITS AT 50 RPM BUT WOULD LATER DROP TO A TOTAL OF 200 RPM. EVERY 3 SECONDS THE RPM DROP WOULD CHANGE FROM 50/ 200 RPM. THE SAME CONDITION EXISTED AT HIGH POWER SETTINGS AS WELL. WITH BOTH MAGNETOS OPERATING AT HIGH POWER A SLIGHT RPM CYCLING COULD BE DETECTED. TWO LOWER SPARK PLUGS WERE REPLACED DUE TO CARBON FOULING. THE MAGNETO WAS REMOVED AND INSPECTED AND FOUND CONTAMINATED WITH ENGINE OIL DUE TO A FAILED SHAFT SEAL. UNIT WAS REPLACED AND THE AIRCRAFT GROUND CHECKED SERVICEABLE.
